I'm sorry that you are feeling so unwell - I discontinued Effexor last fall and had a rough go of it. You really need to check in with a doctor to let them know how awful you feel. It shouldn't be as terrible as it has been for you. I am of the understanding that there are a few different strategies they can try when you discontinue so it isn't so uncomfortable, not to mention awful. I followed the strict instructions from my pdoc and it was still a struggle, but for me it was more physical rather than emotional. If you're not getting results with your current doctor then get a second opinion from a pdoc, or community mental health clinic. It does get better and there is a path through.
As far as the difference between BPD and Bipolar disorder and specific treatment - a pdoc is the person to fill you in. If you're not comfortable with the information that you're getting from your current pdoc, then you should probably find someone who you do feel comfortable with.
Just a quick question - what other meds are you taking and how long/what dose of effexor were you on?
Take care and keep posting until you get the information that you need,